I had an extreme cold last month. My symptoms are vomit, nausea, migraine, nasal congestion, and dry cough. And now it has been almost three weeks that I cannot smell or taste anything. I went to the doctor, and he gave me antibiotics and nasal spray. I am taking those medications for six days, and it is not working. And I am on my blood pressure medication (Aradois) daily.
Welcome to icliniq.com.
Did he start you on oral steroids as well? Are you a diabetic? Please reply to my questions.
Thank you doctor,
The nasal spray is a corticosteroid. I will attach photos of the medications. But the doctor did not give me the oral steroid. Is oral steroid a better option? How long does it take to see the results? Can you give the prescription? Is there any exam that I could do to make sure this is not a permanent condition?
Welcome back to icliniq.com.
You can continue the above treatment. Along with that, you need to start on oral steroid Prednisolone 30 mg per day in divided dose for five days and then 20 mg in divided dose for the next five days.
You should not take steroids only if you have diabetes. Take proton pump inhibitors for ten days and steroids before breakfast. After taking steroids, your symptoms may or may not improve.
If they do not improve, get a plain CT (computed tomography) scan of the nose and paranasal sinuses to rule out any focal pathology like chronic sinusitis or turbinate hypertrophy.
Was this answer helpful?|
.. thing that comes to my mind is a disease called atrophic rhinitis. Here, the mucous membrane and structures inside the nose shrink and the nasal cavity is filled with crusts, which get infected and smell. In this condition, the patient has decreas... Read fullMy migraine has been getting worse of late. What should I do?
Do you feel like the throbbing or pulsating sensation in your ear becomes worse with the headaches or it is present even with no migraine ... I would also like you to explain your headache in a bit of detail ... Read fullIs Prednicort a good medicine for arthritis pain?
.. is a steroid which is good as an anti-inflammatory and painkiller in arthritis but has very serious adverse effects in the long term such as osteoporosis, gastritis, hypertension, and elevated blood sugar levels. Is she diagnosed with rheumatoid ... Read full
Query: Hello doctor,I am suffering from a migraine for the past five years. I took Sibelium for four years, but it caused me to put on so much weight. So, I stopped taking it. Now, I have a migraine again. What should I do? Read Full »
Query: Hello doctor, I am writing this to get your kind suggestion regarding my mother (Age: 56 years). Two years back, she had her cataract surgery for both eyes PCIOL. After having the surgery she was fine while she had these following drugs: 1. Neopred. 2. Xirom. 3. Optimox. She was under these dr... Read Full »
Query: Hello doctor, I am a 31 year old male. For about three weeks, I have felt a dry spot inside of my cheek. It has a metallic taste. When I run my finger over it, it feels a little rough, and there are some skin peeling and bleeding. It looks like I can see a tiny little zit. It does not hurt. Read Full »
Ask your health query to a doctor online?Ask an ENT Otolaryngologist Now